MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°; RIGID URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°; RIGID URETEROSCOPE
Model Number WA02943A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation.The investigation is in process.The olympus service center evaluated the subject device and confirmed the reported event, the device was bent.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported during a procedure, the shaft of the rigid endoscope bent and caused a ureteric partial thickness injury.The surgeon was having difficulty and noted a submucosal flap injury in there ureteral wall and removed then endoscope.After the endoscope was removed, it was identified as bent.The surgeon tried to reinsert the endoscope but could not and completed the procedure with a similar device.There was a 'slight' delay in the procedure to allow for a new endoscope set up.The surgeon placed a stent because of the injury and will follow-up in four weeks to remove the stent.The patient had some hematuria post-operatively which is consistent per the procedure and the injury did not change the patient's course of medication post-operatively.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the bent scope was caused by the application of excessive force by the user.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of further investigation, it is likely that in addition to application of excessive force by the user, the bent scope was also caused by wear and tear.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE, 7,5 FR. X 430 MM, 7°, 2 CHANNELS, OCULAR ANGLE 45°
Common Device Name
RIGID URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
CA  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15195531
Report Number9610773-2022-00322
Device Sequence Number5633780
Product Code FGB
UDI-Device Identifier04042761029537
UDI-Public04042761029537
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA02943A
Device Catalogue NumberWA02943A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer11/01/2022
02/06/2023
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date11/23/2022
02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown